Alert archive / Maine / Gale Warnings in 2011
Gale Warning 8, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 12, 2011, 4:54 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2011, 4:54 PM EST (21:54 UTC)
- Expired
- Feb 13, 2011, 2:43 AM EST
- In force
- 10 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
350 WHUS71 KGYX 122154 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 454 PM EST SAT FEB 12 2011 ANZ150-152-154-130900- /O.UPG.KGYX.SC.Y.0019.000000T0000Z-110213T1200Z/ /O.NEW.KGYX.GL.W.0008.110212T2154Z-110213T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 454 PM EST SAT FEB 12 2011 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST NORTHWEST WINDS WILL GUST UP TO 40 KNOTS THROUGH 4 AM. SEAS WILL RUN 4 TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-131200- /O.CON.KGYX.SC.Y.0019.000000T0000Z-110213T1200Z/ PENOBSCOT BAY-CASCO BAY- 454 PM EST SAT FEB 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. WEST NORTHWEST WINDS OF 10 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS ARE EXPECTED THROUGH THE NIGHT SEAS WILL RUN 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
1 follow-up statement
956 WHUS71 KGYX 130743 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 243 AM EST SUN FEB 13 2011 ANZ150-152-154-132300- /O.CAN.KGYX.GL.W.0008.000000T0000Z-110213T0900Z/ /O.EXB.KGYX.SC.Y.0019.000000T0000Z-110215T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 243 AM EST SUN FEB 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE AGAIN TODAY AND TONIGHT...GUSTING TO 20 TO 30 KT. BY MONDAY...WINDS WILL BE GUSTING IN THE 35 KT RANGE. SEAS WILL CONTINUE TO GRADUALLY BUILD TO 5 TO 8 FT BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-132300- /O.EXT.KGYX.SC.Y.0019.000000T0000Z-110215T0000Z/ PENOBSCOT BAY-CASCO BAY- 243 AM EST SUN FEB 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TODAY AND CONTINUE THROUGH MONDAY...GUSTING TO 25 TO 30 KT. SEAS WILL CONTINUE TO GRADUALLY BUILD...REACHING TO 4 TO 7 FT BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 12, 2:53 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 12, 2:53 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 253 PM EST SAT FEB 12 2011 .SYNOPSIS... HIGH PRESSURE WILL QUICKLY CROSS THE AREA TONIGHT...WITH A WARM FRONT PUSHING NORTHWARD INTO THE REGION ON SUNDAY. LOW PRESSURE WILL TRACK EASTWARD ALONG THE CANADIAN BORDER ON MONDAY...FOLLOWED BY A COLD FRONT MONDAY NIGHT. COLD HIGH PRESSURE BUILDS IN ON TUESDAY BUT A WARM UP BEGINS BY MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... SHARP SHORTWAVE TROUGH TRACKING ACROSS THE AREA AT THIS TIME...WITH A SURFACE COLD FRONT AS WELL. A FEW SNOW SHOWERS HAVE BEEN OCCURRING OVER THE MOUNTAINS BUT THE COASTAL PLAINS HAVE BEEN PRIMARILY DRY. NARROW CONVECTIVE BAND OF SNOW WHICH ORIGINATED OVER LAKE ONTARIO HAS DRIFTED AWAY FROM THE LAKE IN THE WESTERLY FLOW. IT MAY MAKE ITS WAY INTO SOUTHERN NEW HAMPSHIRE THIS AFTERNOON...LEADING TO A QUICK INTENSE SNOW SHOWER. SOME LIGHTNING HAS BEEN NOTED WITH IT ACROSS NEW YORK STATE INDICATING THAT SNOWFALL RATES COULD BE PRETTY INTENSE BUT SHORT LIVED. AS IT MOVES FURTHER EAST EXPECT THAT THIS WILL WEAKEN BUT COULD PRODUCE LOCALLY UP TO AN INCH OR TWO OF ACCUMULATION IF IT DOES CROSS SOUTHERN NEW HAMPSHIRE. ANY SNOW SHOULD COME TO AN END THIS AFTERNOON AS SUBSIDENCE ON THE BACK SIDE OF THE SHORTWAVE HELPS TO CLEAR THINGS OUT. HIGH PRESSURE IN PLACE TONIGHT WILL ALLOW TEMPERATURES TO DROP QUICKLY. HOWEVER...CLOUDS WILL BEGIN TO RETURN BY MORNING...SO LOW TEMPERATURES MAY NOT BE AS COLD AS THEY OTHERWISE WOULD BE. LOWS SHOULD RANGE FROM THE TEENS NEAR THE COAST TO BELOW ZERO IN THE MOUNTAIN VALLEYS. && .SHORT TERM /SUNDAY/... ELONGATED TROUGH OF LOW PRESSURE OVER THE GREAT LAKES BEGINS TO IMPACT OUR AREA ON SUNDAY AS A WARM FRONT CROSSING FROM SOUTH TO NORTH. COULD SEE SOME LIGHT SNOW SHOWERS WITH THIS...ESPECIALLY TO THE NORTH. BUT DO NOT EXPECT MUCH ACCUMULATION AS MOISTURE WILL BE LIMITED AND LIFT IS NOT STRONG. TEMPERATURES ARE ABLE TO RISE INTO THE 20S AND LOW 30S AGAIN SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... LARGE SCALE 500MB PATTERN IN TRANSITION AT THE START OF LONG RANGE...BUT TRANSITIONS TO LONG WAVE OMEGA TYPE PATTERN WITH BROAD RIDGING ACROSS ERN 2/3 OF CONUS FOR MID-LAKE WEEK. SO...AFTER A THREAT FOR SOME PRECIP SUNDAY NIGHT INTO MONDAY...THINGS LOOKS FAIRLY QUIET...WITH A NOTICEABLE WARM UP LATE IN THE WEEK. PROGRESSIVE...BUT NEG TILTING...500MB WAVE TRANSITS NERN US MONDAY ...ALTHOUGH BEST FORCING LOOKS TO REMAIN OVER NRN HALF OF CWA SUN NIGHT INTO MONDAY. THEREFORE...SFC LOW LOOKS TO TAKE A MORE NRN TRACK TAKING ACROSS NRN NH AND CENTRAL ME...AND BEST BET FOR PRECIP WOULD BE ALONG AND NORTH OF THE SFC LOW...WHERE SEVERAL INCHES OF MAINLY SN ARE POSSIBLE. ACROSS SRN NH AND THE COASTAL PLAIN OF ME...A PERIOD OF LT RAIN AND/OR SNOW IS POSSIBLE...AS MONDAYS MAXES CLIMB ABOVE FREEZING. ANY ACCUMS IN THIS AREA WILL BE LIGHT. EXPECT ONE BRIEF SHOT OF COLD AIR BEHIND THIS SYSTEM MON NIGHT INTO TUE NIGHT...UNDER MAINLY CLEAR SKIES. THIS WILL BE FOLLOWED BY MODERATING TEMPS ON WED...WITH TEMPS RISING TO ABOVE NORMAL FOR THE LATTER PART OF THE WEEK...PROBABLY LOOKING AT HIGHS IN THE 40S ALONG THE COAST AND IN THE 30S IN THE MTNS. NO SIGNIFICANT PRECIP EVENTS ARE EXPECTED...IN FACT THE PRESENCE OF WEAK RIDGING ALOFT SHOULD KEEP THINGS MOSTLY DRY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SHORT TERM...THERE IS A CHANCE FOR SNOW SHOWERS THIS AFTERNOON...BUT EXPECT MOST AREAS TO STAY DRY. THE MOST LIKELY TAF SITES TO BE AFFECTED WITH IFR CONDITIONS IN THESE SNOW SHOWERS ARE LEB AND CON. OTHERWISE GRADUALLY CLEARING CONDITIONS TONIGHT WITH A PERIOD OF STRONGER WIND GUSTS TO 15 TO 20 KTS EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS SHOULD SUBSIDE LATE TONIGHT. LONG TERM...A PERIOD OF MVFR CIGS IS EXPECTED SUN NIGHT INTO MONDAY...WITH POSSIBLE PERIODS OF IFR VIS IN RA/SN. OTHERWISE...VFR IS EXPECTED. && .MARINE... SHORT TERM...AS COLD FRONT CROSSES THE WATERS THIS EVENING...WINDS WILL STRENGTHEN OUT OF THE WEST BEHIND IT. GUSTS TO 35 KT ARE POSSIBLE OVER THE WATERS BUT DO NOT EXPECT THESE TO LAST LONG. SMALL CRAFT ADVISORY IN EFFECT THROUGH TONIGHT. WINDS SHOULD SUBSIDE BY MORNING. LONG TERM...SCA TO BORDERLINE GALES EXPECTED MON NIGHT INTO TUES...WITH SEAS STAYING A FEW FEET EITHER OF 5 FT OUTSIDE THE BAYS RIGHT THRU MID WEEK. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ150>154. && SYNOPSIS...KIMBLE NEAR TERM...KIMBLE SHORT TERM...KIMBLE LONG TERM...CEMPA AVIATION...CEMPA/KIMBLE MARINE...CEMPA/KIMBLE
Hazardous weather outlook, Feb 12, 2:43 AM EST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 243 AM EST SAT FEB 12 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-130745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 243 AM EST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-130745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 243 AM EST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.